Dhirendra S. Bana, M.D.; Perry S. MacNeal, M.D., F.A.C.P.; Philip M. LeCompte, M.D.; Yogendra Shah, M.D.; John R. Graham, M.D.
This content is PDF only. Please click on the PDF icon to access.
Methysergide is probably causally related to the development of cardiac lesions in some patients taking this drug for headaches. We report our observations of the development and progress of cardiac murmurs in 36 of our own patients and 12 patients of other physicians, all taking methysergide. Murmurs were predominantly of aortic and mitral valve origin. Twelve patients had complete and 15 patients partial regression of the murmurs, 6 to 70 months after stopping use of the drug. Nine patients had retroperitoneal fibrosis, and two patients had pleuropulmonary fibrosis in addition to endocardial lesions. In four patients pathological material was available
Learn more about subscription options.
Register Now for a free account.
Bana DS, MacNeal PS, LeCompte PM, Shah Y, Graham JR. Endocardial Fibrosis Associated with Methysergide Therapy.. Ann Intern Med. 1973;78:821–822. doi: 10.7326/0003-4819-78-5-821_4
Download citation file:
Published: Ann Intern Med. 1973;78(5):821-822.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only